I feel like I’m going to pass out when I have injections even though not painful. Why?
Oddly enough, it’s almost always young, healthy people with good hearts who have this problem with injections or blood draws. It’s called a vasovagal response and is fairly common. It’s caused by the vagus nerve sending a signal to the heart to slow your heart rate, which drops your blood pressure making you feel faint/light headed.
There are several things you can do:
No coffee for 2-4 hours before injections
Stay very hydrated before
Eat a small meal about an hour before
Those strategies will help but are not perfect. Also, your doctor’s office really shouldn’t laugh (since patients can rarely pass out and fall or have a seizure). They should immediately put your head flat or inverted (trendelenberg), reassure you, and an ice bag on the back of the neck helps. You should sit up very gradually and allow your pressure to reequilibrate before standing up again. Food or juice also helps.